Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Oncological Medicine
Volume 2018 (2018), Article ID 2171062, 3 pages
Case Report

Radiation Recall Dermatitis in Patients Treated with Sorafenib

1Department of Radiation Oncology, Montefiore Medical Center, Albert Einstein College of Medicine, Bronx, NY, USA
2Department of Medical Oncology, Montefiore Medical Center, Albert Einstein College of Medicine, Bronx, NY, USA

Correspondence should be addressed to Keyur Mehta

Received 1 December 2017; Accepted 10 January 2018; Published 24 January 2018

Academic Editor: Peter F. Lenehan

Copyright © 2018 Keyur Mehta et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Introduction. Radiation recall dermatitis (RRD) is a phenomenon that occurs in previously irradiated areas shortly after administration of a chemotherapeutic agent. As the use of sorafenib expands, the incidence of radiation recall dermatitis induced by sorafenib will likely increase. Here, we report on a patient who developed RRD and describe his clinical characteristics along with a review of the literature. Case Presentation. Our patient was treated with palliative radiation therapy (RT) to a painful metastatic hepatocellular carcinoma lesion in the right forearm. He completed his radiation course with grade 1 dermatitis, which had resolved by the time he was started on sorafenib 400 mg twice daily 7 days afterwards. On the 21st day after RT, he presented with desquamation and erythema in the previously irradiated area of the right forearm, consistent with RRD. The sorafenib was discontinued and his symptoms subsequently resolved with conservative topical management. Conclusions. Although the pathophysiologic mechanism of sorafenib-related radiation recall dermatitis remains to be investigated, practitioners should be aware of its presence and management in order to improve clinical outcomes.